Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleOn maximum entropy and minimum KL-divergence optimization by Gröbner basis methods
Author(s) Ambedkar Dukkipati
TypeArticle in Journal
AbstractIn this paper we study constrained maximum entropy and minimum divergence optimization problems, in the cases where integer valued sufficient statistics exists, using tools from computational commutative algebra. We show that the estimation of parametric statistical models in this case can be transformed to solving a system of polynomial equations. We give an implicit description of maximum entropy models by embedding them in algebraic varieties for which we give a Gröbner basis method to compute it. In the cases of minimum KL-divergence models we show that implicitization preserves specialization of prior distribution. This result leads us to a Gröbner basis method to embed minimum KL-divergence models in algebraic varieties.
KeywordsShannon entropy, Zariski closure, Implicitization
ISSN0096-3003
URL http://www.sciencedirect.com/science/article/pii/S009630031200567X
LanguageEnglish
JournalApplied Mathematics and Computation
Volume218
Number23
Pages11674 - 11687
Year2012
Edition0
Translation No
Refereed No
Webmaster